A Caltech Library Service

Quadratic stability with real and complex perturbations

Packard, Andy and Doyle, John (1990) Quadratic stability with real and complex perturbations. IEEE Transactions on Automatic Control, 35 (2). pp. 198-201. ISSN 0018-9286. doi:10.1109/9.45179.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


It is shown that the equivalence between real and complex perturbations in the context of quadratic stability to linear, fractional, unstructured perturbations does not hold when the perturbations are block structured. For a limited class of problems, quadratic stability in the face of structured complex perturbations is equivalent to a particular class of scaled norms, and hence appropriate synthesis techniques, coupled with diagonal constant scalings, can be used to design quadratically stable systems.

Item Type:Article
Related URLs:
URLURL TypeDescription
Doyle, John0000-0002-1828-2486
Additional Information:© 1990 IEEE. Manuscript received November 28, 1988. This work was supported by Honeywell SRC, AFOSR, ONR, and NASA. The authors would like to acknowledge K. Zhou, P. Khargonekar, and K. Poolla for helpful discussions.
Funding AgencyGrant Number
Honeywell IncorporatedUNSPECIFIED
Air Force Office of Scientific Research (AFOSR)UNSPECIFIED
Office of Naval Research (ONR)UNSPECIFIED
Issue or Number:2
Record Number:CaltechAUTHORS:20190313-100417671
Persistent URL:
Official Citation:A. Packard and J. Doyle, "Quadratic stability with real and complex perturbations," in IEEE Transactions on Automatic Control, vol. 35, no. 2, pp. 198-201, Feb. 1990. doi: 10.1109/9.45179
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:93767
Deposited By: Tony Diaz
Deposited On:13 Mar 2019 18:08
Last Modified:16 Nov 2021 17:00

Repository Staff Only: item control page